Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 14, 2017, 3:36 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 3:36 PM EDT (19:36 UTC)
- Expired
- Jun 14, 2017, 3:56 PM EDT
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 17 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WUUS52 KTBW 141936
SVRTBW
FLC057-081-142015-
/O.NEW.KTBW.SV.W.0028.170614T1936Z-170614T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
336 PM EDT WED JUN 14 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Manatee County in west central Florida...
Southeastern Hillsborough County in west central Florida...
* Until 415 PM EDT
* At 335 PM EDT, a severe thunderstorm was located over Greater Sun
Center, or 14 miles southwest of Fish Hawk, moving northwest at 20
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bradenton, Palmetto, Anna Maria, Lakewood Ranch, Ellenton, Greater
Sun Center, Memphis, Sarasota Bradenton Airport, West Samoset,
South Bradenton, Ruskin, Parrish, West Bradenton, Holmes Beach,
Bradenton Beach, Lake Manatee State Park, Samoset, Fort Lonesome,
Wimauma and Bayshore Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2787 8243 2770 8206 2736 8211 2738 8223
2739 8225 2739 8263 2749 8277
TIME...MOT...LOC 1935Z 132DEG 19KT 2768 8235
HAIL...<.75IN
WIND...60MPH
$$
TBW2 follow-up statements
795
WWUS52 KTBW 141946
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
346 PM EDT WED JUN 14 2017
FLC057-081-142015-
/O.CON.KTBW.SV.W.0028.000000T0000Z-170614T2015Z/
Manatee FL-Hillsborough FL-
346 PM EDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES...
At 346 PM EDT, severe thunderstorms were located along a line
extending from near Lakewood Ranch to near Riverview, moving west at
25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bradenton, Palmetto, Anna Maria, Lakewood Ranch, Ellenton, Greater
Sun Center, Memphis, Sarasota Bradenton Airport, West Samoset, South
Bradenton, Ruskin, Parrish, West Bradenton, Holmes Beach, Bradenton
Beach, Lake Manatee State Park, Samoset, Wimauma, Bayshore Gardens
and Little Manatee River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2749 8277 2787 8243 2777 8222 2749 8223
2739 8225 2739 8263
TIME...MOT...LOC 1946Z 111DEG 20KT 2744 8243 2779 8233
HAIL...0.75IN
WIND...60MPH
$$
TBW244
WWUS52 KTBW 141956
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
356 PM EDT WED JUN 14 2017
FLC057-081-142005-
/O.CAN.KTBW.SV.W.0028.000000T0000Z-170614T2015Z/
Manatee FL-Hillsborough FL-
356 PM EDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MANATEE AND SOUTH
CENTRAL HILLSBOROUGH COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds, and
lightning are still dangers with these thunderstorms.
LAT...LON 2749 8277 2787 8243 2777 8222 2749 8223
2739 8225 2739 8263
TIME...MOT...LOC 1952Z 132DEG 19KT 2746 8246 2781 8236
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:03 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 14, 3:03 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 303 PM EDT Wed Jun 14 2017 .SHORT TERM (Today and Thursday)... Fast zonal flow persist across the northern tier of the CONUS with a noted shortwave trough rolling along the Canadian border region. Strong upper ridging extends across south Texas into Mexico. Meanwhile, to its east, much of the Gulf of Mexico and southeastern U.S. remain within the influence of a weak upper trough which over the last few days has maintained a moisture-rich airmass in the mid and upper troposphere. At the surface, surface ridging extends across the Florida peninsula, supplying abundant low level Atlantic moisture. The deep tropical airmass in place has lead to a rather active pattern in terms of showers and thunderstorms, and this pattern is primed to continue through tomorrow. For today...Widespread thunderstorms and trailing stratiform showers continue mainly over central and south Florida. Several high- resolution members have handled this convection extremely well thus far. Through this evening, ongoing activity looks to continue to build north and west across the peninsula, eventually moving off the Gulf coast. Gusty winds and heavy rainfall will be the primary concerns with this activity. As the flow above 400 mb is generally south to southwesterly, clusters of stratiform rainfall will likely linger into the night in some areas, much like the last few nights. Overnight, with high moisture content and in the wake of todays rains, patchy fog and low stratus will likely develop. This will persist into Thursday morning, making for a rather gray and damp commute. By tomorrow, the surface ridge will slip southward, favoring greater thunderstorm coverage over interior sections of the Florida peninsula. However, models still hint that weak upper cyclonic flow may assist in driving convection westward along thunderstorm outflow boundaries. Should this occur, rain chances may need to be adjusted slightly higher over coastal areas. Again, heavy rainfall, gusty winds, and lightning will accompany the stronger storms. Aside from continued chances for rain, temperatures will remain near seasonal averages with highs in the mid to upper 80s to near 90 degrees, and lows in the low to mid 70s. .Long Term (Thursday night-Wednesday)... Weak high pressure will ridge across the area through the period with deep tropical moisture in place. A generally SE wind will become dominated by the sea breeze each afternoon. Afternoon and evening showers and thunderstorms will then develop each day along sea breeze and outflow boundaries. Temperatures will be near normal for lows and near to slightly below normal for highs due to abundant cloud cover. Will be monitoring an area of broad low pressure near the Yucatan Peninsula for possible development, but at this time there is only a 20 percent chance of development over the next 5 days and no indication of it moving toward the state. && .AVIATION (18z TAFs)... Scattered to numerous storms have developed early this afternoon across southern and central Florida. Recent high resolution guidance shows this activity continuing to build north and west, eventually affecting all terminals at some point between now and 00z. Storms will bring gusty winds and brief IFR/LIFR visibilities. Light rain may persist in the wake of storms this evening with gradual clearing by 06z. Thereafter, patchy fog and low stratus will be likely though confidence in impacts at any individual terminal remain too low to mention in this TAF issuance. && .MARINE... High pressure will remain centered over the eastern Gulf of Mexico into early next week, inducing light east to southeast winds. Winds will shift onshore each afternoon near the coast with the seabreeze. The only marine concern will be scattered to numerous thunderstorms which may move out over the waters during the late afternoon and early evening hours. Storms may result in lightning, gusty winds and locally rough seas. && .FIRE WEATHER... Abundant moisture and light winds, along with daily chances for rain will prevent any fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 75 88 75 88 / 30 40 30 50 FMY 73 89 74 89 / 30 60 30 60 GIF 73 90 73 90 / 40 60 40 70 SRQ 74 86 74 88 / 20 30 30 50 BKV 71 89 71 88 / 50 40 20 50 SPG 76 87 76 88 / 20 30 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Jun 14, 5:50 AM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 550 AM EDT Wed Jun 14 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-150000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 550 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected today, mainly during the afternoon and evening hours. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Scattered to numerous mainly afternoon and evening thunderstorms are in the forecast for the entire area on Thursday. Then during Friday and Saturday the pattern will shift some with a more south to southwest flow setting up leading to isolated to scattered thunderstorms near the west coast during the morning and early afternoon moving inland and becoming scattered to numerous over the eastern half of the Florida peninsula during the late afternoon and evening. For Sunday through Tuesday the winds will shift back to southeasterly and increase bringing the highest rain chances back to the west coast. Any thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
In the hours before
Special weather statement, Jun 14, 2:04 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
204 PM EDT WED JUN 14 2017
FLZ056-057-061-255-260-141845-
Inland Manatee FL-DeSoto FL-Highlands FL-Inland Sarasota FL-
Hardee FL-
204 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIGHLANDS...
HARDEE...SOUTHEASTERN MANATEE...NORTHWESTERN DESOTO AND EAST CENTRAL
SARASOTA COUNTIES UNTIL 245 PM EDT...
At 203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Lake Placid to 10 miles
north of Arcadia to Port Charlotte. Movement was northwest at 25 mph.
Wind gusts in excess of 40 mph...in addition to frequent lightning
and heavy rainfall are expected with these storms.
Locations impacted include...
North Port, Sebring, Avon Park, Wauchula, Ona, Myakka City,
Sweetwater, Zolfo Springs, Myakka Head, Limestone, Brownville,
Sebring Shores, Lake Josephine, Lake Suzy, Avon Park Executive
Airport, Gardner and Crewsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2731 8138 2727 8186 2703 8205 2708 8220
2725 8223 2758 8202 2761 8172 2761 8142
TIME...MOT...LOC 1803Z 153DEG 22KT 2737 8149 2733 8190 2696 8210
TBWSpecial weather statement, Jun 14, 2:45 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
245 PM EDT WED JUN 14 2017
FLZ052-056-151-155-160-251-255-260-141930-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Sarasota FL-Polk FL-Coastal Sarasota FL-Hardee FL-
Inland Hillsborough FL-
245 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARDEE...MANATEE...
SOUTHWESTERN POLK...SOUTHEASTERN HILLSBOROUGH AND SARASOTA COUNTIES
UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Avon Park to 15 miles
southeast of Greater Sun Center to 10 miles southwest of Myakka
River State Park. Movement of this thunderstorm cluster was
northwest at 30 mph.
Wind gusts in excess of 40 mph...in addition to frequent lightning
and very heavy rainfall are expected with these storms.
Locations impacted include...
North Port, Sarasota, Bradenton, Bartow, Lake Wales, Wauchula, Fish
Hawk, Greater Sun Center, South Gate Ridge, Lake Sarasota, Saint
Armands Key, North Sarasota, Southgate, Gulf Gate Estates, The
Meadows, Riverview, Parrish, South Sarasota, Kensington Park and Ona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2787 8236 2792 8152 2765 8156 2747 8157
2747 8210 2703 8220 2703 8225 2702 8226
2710 8254 2724 8262
TIME...MOT...LOC 1844Z 143DEG 25KT 2765 8165 2761 8217 2712 8238
TBWSpecial weather statement, Jun 14, 3:27 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
327 PM EDT WED JUN 14 2017
FLZ239-242-142015-
Inland Citrus-Inland Levy-
327 PM EDT WED JUN 14 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITRUS AND
EASTERN LEVY COUNTIES...
At 324 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bronson to 6 miles southwest of
Inverness. Storms were nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Inverness, Williston, Bronson, Beverly Hills, Homosassa Springs,
Williston Highlands, East Bronson, Black Diamond, Williston
Municipal Airport, Hernando, Sugarmill Woods, Arbor Lakes, Lecanto,
Citronelle, Leisure Acres, Pine Ridge and Citrus Hills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2954 8265 2954 8256 2948 8255 2948 8241
2922 8240 2921 8254 2904 8254 2904 8251
2905 8247 2898 8232 2876 8232 2875 8252
2913 8266 2956 8273 2957 8266
TIME...MOT...LOC 1924Z 161DEG 12KT 2953 8265 2880 8245
McKaughanSpecial weather statement, Jun 14, 3:32 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
332 PM EDT WED JUN 14 2017
FLZ050-151-155-251-255-142015-
Inland Manatee-Coastal Manatee-Coastal Hillsborough-Pinellas-Inland
Hillsborough-
332 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MANATEE...EAST
CENTRAL PINELLAS AND HILLSBOROUGH COUNTIES...
At 331 PM EDT, a strong thunderstorm was located over Greater Sun
Center, or 12 miles southwest of Fish Hawk, moving northwest at 20
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Tampa, Clearwater, Bradenton, Pinellas Park, Plant City, Temple
Terrace, Fish Hawk, Downtown Saint Petersburg, Brandon, Lutz, St.
Petersburg, South Highpoint, Greater Sun Center, Palm River-Clair
Mel, Tampa International Airport, East Lake-Orient Park, Egypt
Lake-Leto, Greater Carrollwood, Riverview and University.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2814 8253 2810 8211 2772 8211 2739 8229
2739 8243 2747 8252 2793 8273
TIME...MOT...LOC 1931Z 138DEG 18KT 2774 8236
McKaughanThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:04 PM EDT | Special Weather Statement | TBW | Hardee | 41 min |
| Jun 14, 2:45 PM EDT | Special Weather Statement | TBW | Hardee, Manatee, Sarasota | 45 min |
| Jun 14, 3:27 PM EDT | Special Weather Statement | TBW | Levy | 48 min |
| Jun 14, 3:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 14, 3:32 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 43 min |
| Jun 14, 4:06 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 84 min |
| Jun 14, 4:18 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Jun 14, 4:31 PM EDT | Special Weather Statement | TBW | Pasco | 44 min |
| Jun 14, 4:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Jun 14, 4:39 PM EDT | Special Weather Statement | TBW | Pinellas | 51 min |
| Jun 14, 4:54 PM EDT | Special Weather Statement | TBW | Alachua | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.